Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 12, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 15, 2011, 3:40 PM HST for 4 counties in Hawaii. It took effect at Mar 16, 2011, 6:00 AM HST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2011, 3:40 PM HST (01:40 UTC)
- In effect from
- Mar 16, 2011, 6:00 AM HST
- Expired
- Mar 20, 2011, 3:42 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WWHW70 PHFO 160140 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST TUE MAR 15 2011 ...STRONG AND GUSTY TRADE WINDS... .HIGH PRESSURE WILL BUILD NORTH OF THE AREA AND PRODUCE STRONG AND GUSTY EAST WINDS. HIZ001>027-161430- /O.NEW.PHFO.WI.Y.0012.110316T1600Z-110317T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 340 PM HST TUE MAR 15 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST THURSDAY. * WINDS AND GUSTS...EAST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 55 MPH. * TIMING...ADVISORY STRENGTH WINDS ARE EXPECTED TO BEGIN WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$
12 follow-up statements
727 WWHW70 PHFO 161332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST WED MAR 16 2011 ...STRONG AND GUSTY TRADE WINDS ARRIVING... .HIGH PRESSURE BUILDING NORTH OF THE STATE WILL PRODUCE STRONG AND GUSTY EAST WINDS. HIZ001>027-170245- /O.CON.PHFO.WI.Y.0012.110316T1600Z-110317T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 332 AM HST WED MAR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST THURSDAY. * BEGINNING THIS MORNING...EAST WINDS 30 TO 35 MPH...WITH GUSTS UP TO 55 MPH. WIND ADVISORY WINDS ARE EXPECTED TO BEGIN LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$
537 WWHW70 PHFO 170101 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 301 PM HST WED MAR 16 2011 ...STRONG AND GUSTY TRADE WINDS WILL CONTINUE... .HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG AND GUSTY EAST WINDS. HIZ001>027-171445- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-110318T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 301 PM HST WED MAR 16 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS AND GUSTS...EAST WINDS 20 TO 30 MPH...WITH GUSTS UP TO 55 MPH. * TIMING...THE STRONG AND GUST WINDS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$ DONALDSON
727 WWHW70 PHFO 171349 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST THU MAR 17 2011 ...STRONG AND GUSTY TRADE WINDS WILL CONTINUE... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND GUSTY. HIZ001>027-180300- /O.CON.PHFO.WI.Y.0012.000000T0000Z-110318T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 349 AM HST THU MAR 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. * THROUGH FRIDAY MORNING...EAST WINDS 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH. * TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$
354 WWHW70 PHFO 171753 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 753 AM HST THU MAR 17 2011 ...STRONG AND GUSTY TRADE WINDS WILL CONTINUE... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND GUSTY. WINDS WILL BE ESPECIALLY GUSTY OVER RIDGE TOPS AND THROUGH SOME VALLEYS WHERE TERRAIN ACCELERATES THE WINDS. HIZ001>027-180700- /O.CON.PHFO.WI.Y.0012.000000T0000Z-110318T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 753 AM HST THU MAR 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. * WINDS AND GUSTS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$ DEJESUS
132 WWHW70 PHFO 180135 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST THU MAR 17 2011 ...STRONG AND GUSTY TRADE WINDS WILL CONTINUE... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND GUSTY OVER MAUI AND THE BIG ISLAND. WINDS WILL BE ESPECIALLY GUSTY OVER RIDGE TOPS AND THROUGH SOME VALLEYS WHERE TERRAIN ACCELERATES THE WINDS. HIZ001>015-180245- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-110318T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- 335 PM HST THU MAR 17 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS AND WIND GUSTS HAVE DROPPED BELOW ADVISORY LEVELS. $$ HIZ016>027-181445- /O.CON.PHFO.WI.Y.0012.000000T0000Z-110318T1600Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- 335 PM HST THU MAR 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. * WINDS AND GUSTS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$ DEJESUS
826 WWHW70 PHFO 181331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST FRI MAR 18 2011 ...STRONG AND GUSTY TRADE WINDS WILL CONTINUE... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND GUSTY OVER MAUI AND THE BIG ISLAND. WINDS WILL BE ESPECIALLY GUSTY OVER RIDGE TOPS AND THROUGH SOME VALLEYS WHERE TERRAIN ACCELERATES THE WINDS. HIZ016>027-190245- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-110319T0400Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- 331 AM HST FRI MAR 18 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND GUSTS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$ DONALDSON
056 WWHW70 PHFO 190124 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST FRI MAR 18 2011 ...STRONG AND GUSTY TRADE WINDS WILL CONTINUE... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND GUSTY OVER THE SUMMITS OF MAUI AND THE BIG ISLAND. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AT THE LOWER ELEVATIONS. HIZ016>021-023>027-190230- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-110319T0400Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 324 PM HST FRI MAR 18 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ HIZ028-191430- /O.EXB.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/ BIG ISLAND SUMMITS- 324 PM HST FRI MAR 18 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND GUSTS...EASTERLY WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$ HIZ022-191430- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/ HALEAKALA SUMMIT- 324 PM HST FRI MAR 18 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. *WINDS AND GUSTS...EASTERLY WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. *TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$ DEJESUS
135 WWHW70 PHFO 190501 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 701 PM HST FRI MAR 18 2011 ...STRONG AND GUSTY TRADE WINDS WILL CONTINUE... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND GUSTY OVER THE SUMMITS OF MAUI AND THE BIG ISLAND. HIZ022-028-191815- /O.CON.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 701 PM HST FRI MAR 18 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... *WINDS AND GUSTS...EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. *TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER POSTPONING TRAVEL TO THE SUMMITS TILL THE WINDS SUBSIDE. && $$ DONALDSON
455 WWHW70 PHFO 191138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 138 AM HST SAT MAR 19 2011 ...STRONG AND GUSTY TRADE WINDS WILL CONTINUE... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND GUSTY ON KAHOOLAWE...MAUI AND MOST OF THE BIG ISLAND. HIZ028-191245- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/ BIG ISLAND SUMMITS- 138 AM HST SAT MAR 19 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ON THE SUMMITS HAVE DIMINISHED BELOW THE ADVISORY LEVEL. $$ HIZ016>021-023>027-200045- /O.EXA.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 138 AM HST SAT MAR 19 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND GUSTS...EAST WINDS UP TO 40 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$ HIZ022-200045- /O.CON.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/ HALEAKALA SUMMIT- 138 AM HST SAT MAR 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND GUSTS...EAST WINDS UP TO 40 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER POSTPONING TRAVEL TO THE SUMMIT TILL THE WINDS SUBSIDE. && $$
599 WWHW70 PHFO 191318 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 AM HST SAT MAR 19 2011 ...STRONG AND GUSTY TRADE WINDS WILL CONTINUE... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND GUSTY ON KAHOOLAWE...MAUI AND MOST OF THE BIG ISLAND. HIZ016>027-200230- /O.CON.PHFO.WI.Y.0012.000000T0000Z-110320T0400Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- 318 AM HST SAT MAR 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND GUSTS...EAST WINDS UP TO 40 MPH...WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$ DONALDSON
850 WWHW70 PHFO 200130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST SAT MAR 19 2011 ...STRONG AND GUSTY TRADE WINDS WILL CONTINUE... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP EAST WINDS STRONG AND GUSTY ON KAHOOLAWE AND THROUGH PASSES AND VALLEYS OF MAUI AND THE BIG ISLAND. HIZ016>027-201430- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-110320T1600Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- 330 PM HST SAT MAR 19 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND GUSTS...EAST WINDS 20 TO 30 MPH...WITH LOCALLY HIGHER GUSTS TO 50 MPH. * TIMING...THE STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. BE PREPARED FOR FALLING TREE BRANCHES AND LOCAL POWER OUTAGES. && $$ DEJESUS
316 WWHW70 PHFO 201342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST SUN MAR 20 2011 HIZ016>027-201445- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-110320T1600Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- 342 AM HST SUN MAR 20 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. TRADE WINDS OF 15 TO 25 MPH...WITH SOME HIGHER GUSTS...ARE EXPECTED TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 15, 10:00 AM HST, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 15, 10:00 AM HST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE MAR 15 2011 .SYNOPSIS... A HIGH FAR NORTHWEST OF THE AREA WILL MOVE EAST AND STRENGTHEN... PRODUCING BREEZY TRADE WINDS THROUGH THE WEEK. RIDGING ALOFT WILL KEEP THE ATMOSPHERE DRY AND STABLE...SO RAINFALL WILL BE LIGHT THROUGH THURSDAY AFTERNOON. A CLOUD BAND SAGGING SOUTH OVER THE ISLANDS MAY BRING AN INCREASE IN SHOWERS THURSDAY NIGHT THROUGH FRIDAY NIGHT. DRIER WEATHER SHOULD RETURN NEXT WEEKEND. && .DISCUSSION... THE GLOBAL MODELS AND THE PRELIMINARY 18Z SURFACE ANALYSIS SHOW A 1028 MB SURFACE HIGH ABOUT 1000 MILES NORTHWEST OF KAUAI WITH TRADE-WIND FLOW OVER THE MAIN HAWAIIAN ISLANDS. SATELLITE LOOPS SHOW SCATTERED TO BROKEN LOW CLOUDS...MOSTLY STABLE STRATOCUMULUS... MOVING OVER THE ISLANDS IN THE TRADE-WIND FLOW. RADARS SHOW ONLY ISOLATED LIGHT SHOWERS FALLING FROM THESE CLOUDS. WATER VAPOR IMAGERY SHOWS A RIDGE ALOFT OVER THE ISLANDS WITH UPPER AIR ANALYSES SHOWING AN ANTICYCLONE NEAR THE BIG ISLAND AT 400 MB. THE RIDGING ALOFT IS PRODUCING STRONG SUBSIDENCE NEAR THE ISLANDS... WITH STRONG INVERSIONS AT BOTH HILO AND LIHUE ON THE 200 AM BALLOON SOUNDINGS. THE GLOBAL MODELS REMAIN IN GOOD AGREEMENT. THEY SHOW THE SURFACE HIGH MOVING EAST ALONG 35N AND BUILDING. THE GFS SHOWS THE HIGH REACHING 1036 MB WHEN THE HIGH IS NORTH NORTHEAST OF THE ISLANDS WEDNESDAY EVENING...WHILE THE ECMWF SHOWS THE HIGH REACHING 1035 MB. AS THE HIGH MOVES INTO POSITION NORTH OF THE ISLANDS...THE TRADE WINDS WILL STRENGTHEN...BUT THE LATEST RUNS OF THE GLOBAL SHOW THE WINDS NOT GETTING AS STRONG AS SOME OF THE EARLIER RUNS. THERE WILL BE WIDESPREAD BREEZY CONDITIONS OVER LAND...AND WITH STRONG AND LOW INVERSIONS...WINDS WILL ACCELERATE DOWNSLOPE. WIND ADVISORIES MAY BE NEEDED FOR THESE STRONG AND GUSTY WINDS. LATER IN THE WEEK AS THE HIGH MOVES FARTHER EAST THE WINDS OVER THE ISLANDS WILL SUBSIDE BUT SHOWERS ARE LIKELY TO INCREASE. THE TRAILING END OF A FRONTAL BAND WILL SAG SOUTH AND SHOULD REACH THE ISLANDS BY FRIDAY MORNING. THE WEATHER WILL BE MORE SHOWERY FRIDAY AND SATURDAY AS THIS BAND SHIFTS SOUTH OVER THE ISLANDS. THE ATMOSPHERE WILL REMAIN STABLE SO EXCESSIVE RAINFALL IS UNLIKELY. DRIER WEATHER SHOULD RETURN EARLY NEXT WEEK. && .MARINE... BUOYS NEAR THE ISLANDS SHOWED THE NORTH NORTHWEST SWELL PEAKING EARLY THIS MORNING. SO FAR THERE HAVE BEEN NO REPORTS OF PROBLEMS WITH SURGES IN THE HARBORS. THE SWELL SHOULD GRADUALLY DECREASE OVER THE NEXT FEW DAYS. AS THE TRADE WINDS STRENGTHEN...SURF WILL RISE OVER EAST FACING SHORES AND ARE LIKELY TO REQUIRE HIGH SURF ADVISORIES BY TOMORROW. WIDESPREAD SMALL CRAFT ADVISORIES WILL CONTINUE FOR STRONG TRADE WINDS BUT IT NOW SEEMS LESS LIKELY WE WILL NEED TO ISSUE GALE WARNINGS. OUR FORECAST NOW SHOW WINDS REACHING GALE FORCE...BUT IF THE MODELS REMAIN CONSISTENT TODAY WE WILL PROBABLY TAKE THE GALES OUT OF THE FORECAST THIS AFTERNOON. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 600 AM WEDNESDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU...AND NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND. HIGH SURF ADVISORY THROUGH 600 AM WEDNESDAY FOR NORTH FACING SHORES OF WINDWARD OAHU. SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALL AREAS EXCEPT MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 5:30 AM HST | High Surf Advisory | HFO | Kauai | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.